Alert archive / Pennsylvania / Heavy Snow Warnings in 2007
Heavy Snow Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this heavy snow warning at Mar 16, 2007, 11:01 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2007, 11:01 AM EDT (15:01 UTC)
- Expired
- Mar 17, 2007, 3:52 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heavy snow warning went out at Mar 16, 7:25 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 16, 7:25 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 725 AM EDT FRI MAR 16 2007 .AVIATION(12Z-12Z)... PCPN CONTINUES TO EXPAND NORTHWARD. MVFR CIGS NOW ACROSS THE SOUTHEASTERN PART OF THE FORECAST AREA AHEAD OF THE PCPN. LOWER CIGS SHOULD EXPAND N AND W TODAY...ALONG WITH THE PCPN. DIFFERERENCES BETWEEN THE GFS AND NAM WITH REGARD TO THE QPF...BUT THE THINKING IS THAT THE DRIER GFS IS REASONABLE GIVEN THE STRONG EASTERLY WIND COMPONENT HELPING TO DRY OUT THE LOWER LEVELS AND DIMINISHING PCPN. GIVEN THE DRY AIR CURRENTLY IN PLACE...IT WILL TAKE FAIRLY STRONG UPWARD MOTION TO BEGIN THE SNOW...BUT ONCE IT DOES START CONDITIONS WILL RAPIDLY DIMINISH WITH MOST AREAS ALONG AND EAST OF I-71 DROPPING TO IFR OR PERHAPS LIFR AT YNG AND/OR ERI. EXPECT PCPN TO START AT YNG AND CAK AROUND 15Z AND CLE/MFD/ERI AROUND 17Z. HEAVIEST SNOW WILL ALSO BE OVER THE FAR EAST WHERE 6 INCHES MAY FALL BY SAT MORNING. AT CLE AND MFD GENERALLY 1-2 INCHES TODAY. TOL AND FDY WILL BE ON THE WESTERN FRINGE OF THE BEST MOISTURE...SO ANY SNOW IS EXPECTED TO BE LIGHT WITH LITTLE ACCUMUALATION AND MVFR TYPE CONDITIONS. && .SHORT TERM FORECAST (TONIGHT THROUGH SATURDAY)... FOLLOWED THE EVOLUTION OF THE GFS THROUGH THE SHORT TERM. MODELS SHOW A DEEPENING UPPER TROF ACROSS THE GREAT LAKES THROUGH THE NEXT 48 HOURS. THIS WILL PHASE WITH A DEVELOPING COASTAL LOW AND BRING SNOW TO THE AREA PRIMARILY THE EASTERN HALF OF THE AREA. HEADLINES WILL REACH UP TO OUR EASTERN BORDER BUT FOR NOW WILL LET THAT BE THE EXTENT ALTHOUGH WE COULD APPROACH ADVISORY CRITERIA ACROSS THE EASTERN COUNTIES. AS ALWAYS...WITH THESE COASTAL LOWS...A TRACK SLIGHTLY WEST OF FORECAST COULD MAKE A BIG DIFFERENCE ACROSS NERN OH AND NWRN PA. FOR NOW WILL INCREASE SNOW TOTALS A BIT AND LET THE DAY CREW TAKE ANOTHER LOOK. FOR TODAY THE LOW MOVES FROM SOUTH CAROLINA TO THE VIRGINIA COAST. GFS SHOWS MOISTURE BEING PULLED BACK WEST INTO THE AREA ALTHOUGH INITIALLY LOW LEVEL DRY INFLOW WILL BE A PROBLEM. WILL ALLOW FOR A CHANCE OF SNOW DURING THE MORNING EAST BUT MOST PRECIP WILL FALL DURING THE AFTERNOON. THE LOW MOVES QUICKLY NORTHEAST TO LONG ISLAND BY SAT 12Z. GFS STILL KEEPS MOISTURE ACROSS THE EASTERN THIRD OF THE AREA BUT DYNAMICS HAVE LIFTED OUT OF THE AREA AND BY 12Z GFS SHOWS SUBSIDENCE ACROSS THE AREA. STILL CONCERNED HOWEVER WITH THE POSSIBILITY OF LAKE EFFECT SNOW SHOWERS. TEMPERATURES REALLY MARGINAL WITH -12 TO -14C AT 850MB AND ONLY A PARTIALLY OPEN LAKE BUT SHOULD BE GOOD FOR SNOW SHOWERS LATE TONIGHT AND SATURDAY. SNOW TOTALS TODAY WILL BE 2 TO 4 INCHES ACROSS THE FAR EASTERN COUNTIES AND WILL FALL OFF QUICKLY WEST. WILL GO WITH UP TO 3 INCHES TONIGHT AND SATURDAY. && .LONG TERM(SUNDAY THRU THU)... NO BIG CHANGES MADE TO THE PREVIOUS EXTENDED FORECAST. LARGE UPPER LEVEL TROF EXITING THE EAST EARLY IN PERIOD. PROGRESSIVE UPPER LEVEL FLOW BRINGS WEAK RIDGE INTO THE GREAT LAKES AREA AT THE END OF THE PERIOD. TEMPERATURES GO FROM BELOW NORMAL ON SUNDAY TO MOST OF THE EXTENDED PERIOD HAVING TEMPERATURES NEAR NORMAL UNTIL END OF PERIOD WHEN SW FLOW PUSHES TEMPERATURES ABOVE. HIGH PRESSURE MOVES OFF TO THE EAST SUNDAY WITH WARM FRONT MOVING THROUGH ON MONDAY FOLLOWED QUICKLY BY A COLD FRONT LATE MONDAY NIGHT. CARRIED JUST A SLIGHT CHANCE OF SHOWERS ON WEDNESDAY AS A WARM FRONT MOVES THROUGH. THEN FAIR AND MILD THURSDAY BEING IN THE WARM SECTOR WITH TEMPERATURES CLIMBING ABOUT 5 TO 10 DEGREES ABOVE NORMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...TK LONG TERM...WCR AVIATION...MRD
Hazardous weather outlook, Mar 16, 6:45 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 645 AM EDT FRI MAR 16 2007 OHZ003-006>013-017>022-027>032-036>038-047-171045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 645 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-171045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 645 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-023-033-089-PAZ001>003-171045- ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 645 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP BY AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA...A TOTAL OF 3 TO 6 INCHES OF SNOW IS POSSIBLE BY SATURDAY MORNING ACROSS PORTIONS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:01 AM EDT | Snow Advisory | CLE | Ashtabula, Geauga, Lake, Mahoning, Trumbull | 17 hr |
Nearby
Heavy Snow Warnings in Pennsylvania, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.